CSN Login
Members Online: 4

2nd Cycle with Avastin

fighting_ big_c's picture
fighting_ big_c
Posts: 60
Joined: Mar 2013

Hi everyone. I have been praying for everyone here in this board, I hope we all hanging in there. My mom just celebrated her 67th birthday and we threw her a party. She got emotional when she blew her cake. I got carried away but I tried to hold my tears as I did not want to stir emotions from her well wishers. Just an update, my mom is starting her 2nd cycle tomorrow morning. Just like I mentioned before, her oncologist will start her with Avastin as she had right hemicolectomy last Feb 21. Can I hear some pointers about Avastin?

karguy's picture
karguy
Posts: 1024
Joined: Apr 2009

When I did avastin,I also did other chemos at the same time,oxiplaton,folfox,5fu.My hair did not fall out,but it got very thin,and stop growing.I lost my appettite,but I could eat soup,rice,and fruit.I would eat a fruit bowl,then sleep during infusion.If I ate a lot of carbs,crackers,etc. on the day of chemo it would raise my blood sugar way high to the point I would get dizzy.I was also tired alot,so I would rest when I could.A lot of liquids also helped.Good luck.

fighting_ big_c's picture
fighting_ big_c
Posts: 60
Joined: Mar 2013

My mom is receiving Oxalipatin and Xeloda pills of 3,300 mg/day. Tomorrow she starts the Avastin, and I hope the side effects will be tolerable for her.

AnnLouise's picture
AnnLouise
Posts: 276
Joined: Mar 2013

I had the same chemos as your mom, xeloda(3500 mgs), oxaliplatin, and avastin ....avastin did not seem to add any side effects. As she goes on in her treatment make sure she stays hydrated....it is so easy to get dehydrated without even realizing it. Good luck with everything and wishing your mom the best! ~ Ann

Chelsea71
Posts: 1170
Joined: Sep 2012

I strongly suspect that she will not notice any difference in terms of side effects once the Avastin has been added. Good luck.

smokeyjoe
Posts: 1428
Joined: Feb 2011

I did Avastin with my folfiri chemo.....I didn't notice any other side effects other than the usual ones I got with Folfiri.   But,  I had a  scan and they  think there may be a blood clot in a tumor ... they couldn't make out what it was on scans.   I am prone to blood clots and have been on blood thinners for over two years.    So, maybe that is a result of the Avastin,  who knows....they couldn't really tell from the scans what is going on in that spot ..... something different, could be a clot but it wasn't clear.   I'm off it now, and am on a folfox without avastin.  

Sundanceh's picture
Sundanceh
Posts: 4342
Joined: Jun 2009

Have her watch out for heart arrythmias or the heart beating out of rhythm....hard time catching her breath etc.

Most people fare well with it.....though the drug manufacturer does say that prolonged use of the drug can lead to congestive heart failure....they do not indicate how long of a time that would take for that condition to take hold. 

I've got a heart tic from taking that drug...it was bad and scary for awhile...now, it's troubling but I'm used to it.  I'm the only one I know here who got that side effect, but still.....never had it prior to taking it.....took about 11 doses of it.

Just have her be diligent and be cognizant of it.....

Best of luck with it.

 

herdizziness's picture
herdizziness
Posts: 3492
Joined: Apr 2010

Never had a physical side affect from it, except maybe my heart might have been an issue, but we will never know for sure. Keep an eye on the blood pressure, it can raise it and a stroke can ensue.

also make sure with all that combination that her protein levels are checked (urine sample) each time as protien levels can be an issue and it should be checked before each chemo infusion day.

I'm sure her Birthday was a wonderful day with you.

Winter Marie

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network